MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN NEEDLE MOD 2.75IN; E-Z CLEAN NEEDLE MODIFIED 2.75 INCH

MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN NEEDLE MOD 2.75IN; E-Z CLEAN NEEDLE MODIFIED 2.75 INCH
Catalog Number 0013M
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during an unknown surgery the surgeon was using a covidien ft10 electrosurgical generator unit (esu) serial # (b) (4) and a megadyne bovie needle tip-lot #183471 and encountered a spark and a small flame in the operating room.Staff removed the tip and replaced it with a regular megadyne bovie tip- lot# 180191 and again encountered sparks and a small flame.Staff removed the esu unit and no additional sparks or flame occurred.The initial unit was set at thirty cut and thirty coag when the spark occurred.Then, the unit was turned down to twenty cut and twenty coag with the same result.It is unknown if another like device was used to complete the procedure.There were no patient consequences.

Brand Name
E-Z CLEAN NEEDLE MOD 2.75IN
Common Device Name
E-Z CLEAN NEEDLE MODIFIED 2.75 INCH
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key7877539
Report Number1721194-2018-00037
Device Sequence Number1939835
Product Code GEI
UDI-Device Identifier10614559100134
UDI-Public10614559100134
Combination Product (Y/N)N
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue Number0013M
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2018
Initial Report FDA Received Date09/14/2018
Patient Sequence Number1